Free decay of solutions to wave equations on a curved background  [ Décroissance des solutions des équations d'ondes sur un arrière-plan courbe ]
Bulletin de la Société Mathématique de France, Tome 133 (2005) no. 3, pp. 419-458.

Nous étudions pour quelles métriques g (proches de la métrique standard g 0 ) les solutions du d’Alembertien pour g se comportent comme des solutions libres de l’équation des ondes standard. Nous proposons des conditions de décroissance assez faibles (i.e., non intégrables) sur g-g 0  ; en particulier, g-g 0 décroît comme t -1 2-ε le long des cônes d’onde.

We investigate for which metric g (close to the standard metric g 0 ) the solutions of the corresponding d’Alembertian behave like free solutions of the standard wave equation. We give rather weak (i.e., non integrable) decay conditions on g-g 0 ; in particular, g-g 0 decays like t -1 2-ε along wave cones.

DOI : https://doi.org/10.24033/bsmf.2493
Classification : 35L40
Mots clés : inégalité d'énergie, équation des ondes, décroissance des solutions
@article{BSMF_2005__133_3_419_0,
     author = {Alinhac, Serge},
     title = {Free decay of solutions to wave equations on a curved background},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {419--458},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {133},
     number = {3},
     year = {2005},
     doi = {10.24033/bsmf.2493},
     zbl = {1096.35013},
     mrnumber = {2169825},
     language = {en},
     url = {archive.numdam.org/item/BSMF_2005__133_3_419_0/}
}
Alinhac, Serge. Free decay of solutions to wave equations on a curved background. Bulletin de la Société Mathématique de France, Tome 133 (2005) no. 3, pp. 419-458. doi : 10.24033/bsmf.2493. http://archive.numdam.org/item/BSMF_2005__133_3_419_0/

[1] S. Alinhac - « An example of blowup at infinity for a quasilinear wave equation », Autour de l'analyse microlocale (G. Lebeau, éd.), vol. 284, Société Mathématique de France, 2003, p. 1-91. | MR 2003417 | Zbl 1053.35097

[2] -, « Remarks on energy inequalities for wave and Maxwell equations on a curved background », 329 (2004), p. 707-722. | MR 2076683 | Zbl 1065.35075

[3] D. Christodoulou & S. Klainerman - « Asymptotic properties of linear field equations in Minkowski space », Comm. Pure Appl. Math. XLIII (1990), p. 137-199. | MR 1038141 | Zbl 0715.35076

[4] -, The global nonlinear stability of the Minkowski space, Princeton Mathematical Series, vol. 41, Princeton University Press, Princeton, NJ, 1993. | MR 1316662 | Zbl 0827.53055

[5] L. Hörmander - Lectures on nonlinear hyperbolic differential equations, Mathématiques & Applications, vol. 26, Springer Verlag, 1997. | MR 1466700 | Zbl 0881.35001

[6] M. Keel, H. Smith & C. Sogge - « Almost global existence for some semilinear wave equations », J. Anal. Math. LXXXVII (2002), p. 265-280. | MR 1945285 | Zbl 1031.35107

[7] S. Klainerman - « A commuting vectorfields approach to strichartz type inequalities and applications to quasilinear wave equations », Int. Math. Res. Notices 5 (2001), p. 221-274. | MR 1820023 | Zbl 0993.35022

[8] S. Klainerman & F. Nicolò - The evolution problem in general relativity, Progress in Math. Physics, vol. 25, Birkhäuser, 2003. | MR 1946854 | Zbl 1010.83004

[9] S. Klainerman & I. Rodnianski - « Improved local well posedness for quasilinear wave equations in dimension three », 117 (2003), no. 1, p. 1-124. | MR 1962783 | Zbl 1031.35091

[10] S. Klainerman & T. Sideris - « On almost global existence for nonrelativistic wave equations in 3D », Comm. Pure Appl. Math. XLIX (1996), p. 307-321. | MR 1374174 | Zbl 0867.35064